Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Horrible..terrible
Jul 31, 2004

Dear Doc

Yeah you are the man. Even a fellow like me from Zimbabwe know you are the man.

Anyway problems here. I have been +for about 9 years and latest numbers as follows February: CD4 1095 VL 9879 PCR, May CD4 879, July CD4 1075 VL 7890. I was on ddi/hu for 6 years but stopped that in Feruary 04. On holiday as my doc (and you also said) until my numbers go pear shaped.

Problem is that I feel generally awful and cannot just get out of this feeling of being toired, unmotivated, lack of sexual libido, lack of performance energy. It there something that you think I could do to just get over this feling. My doctor gave me some prednisolene 5 my bid and it helped for a while. I know it does bad things to the immune system.

Wha do yo think I could do?

Response from Dr. Frascino

Hi,

Two of the many possibilities to consider include:

1. Anemia. Anemia low red blood cell count of low hemoglobin can cause a variety of symptoms, including the ones you mentioned. A simple blood test can let you know if you are anemic. If so, your doctor needs to help you find out why. Is it due to a nutritional deficiency (iron, vitamin B12, folate), blood loss, drug toxicity, HIV itself (called anemia of chronic disease), or something else? The treatment will depend on the cause. For instance, iron supplementation, if you have iron-deficiency anemia, or Procrit, a medication that stimulates the production of new red blood cells, if you have anemia of chronic disease.

2. Hypogonadism. A low testosterone level can also cause all the symptoms you described, and it's a condition that is seen frequently in us "virally enhanced folks. Again, a blood test will let you know if this is your problem if so, testosterone supplementation is the way to go.

Check out the other common causes of HIV-related fatigue discussed in the archives of this forum. Also when and if it comes time to restart meds we now have much better and safer combinations than DDI/HU to chose from.

Good luck Zimbabwe-guy!

Dr. Bob


Previous
Fatigue
Next
Testerone, How Low Is Low?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement